

## 2020 Florida Artificial Reef Summit: November 4 - 6, 2020

Sea Grant			Schedule at a Glance			
	Extension		On a Screen Near You	2020 FLORIDA ARTIFICIAL REEF SUMMIT		
	ų 113 00 120		Wednesday, November 4	ON A SCREEN NEAR YOU NOVEMBER 4 - 6, 2020		
8:00 AM	Webinar Opens, Check out our Sponsors Exhibit Hall and the Poster Showcase!					
8:30	Virtual Coffee & Preview Session in the Lobby	Rolling Videos from our Sponsors - Meet our Sponsors in the Channel Section and Visit them in the Exhibit Hall!				
9:00	Summit Day 1	9:00 AM	Sherry Larkin, Florida Sea Grant	Welcome from Florida Sea Grant		
	Welcome	9:05 AM	Keith Mille, FWC & Angela Collins, UF/IFAS Florida Sea Grant	Welcome to FLARS2020		
9:15	Special Session: Hindsight is 2020	9:15 AM	Heyward Mathews, Saint Petersburg College	History of Florida's Artificial Reefs		
	0	9:27 AM	Jim Bohnsack, NOAA/NMFS,	Florida Artificial Reef Science in the 1970s		
			University of Miami, retired	and 1980s: A retrospective		
9:45	Q & A	9:45 AM Moderated Audience Participation and Q&A (15 min)				
10:00		BREAK (15-min)				
10:15	Statewide Update	10:15 AM	Keith Mille, FWC	Statewide Update		
	A Local Lens:	10:14 AM	Joe Nolin, Volusia Co.	Northeast Florida		
	<b>Regional Artificial</b>	10:31 AM	Jessica Garland, Martin Co.	East Central Florida		
	Reef Updates	10:40 AM	Jena McNeal, Palm Beach Co.	Southeast Florida		
		10:50 AM	Katie Laakkonen, City of Naples	Southwest Florida		
		11:00 AM	Keith Kolasa, Hernando Co.	West Central Florida		
		11:10 AM	Melinda Gates, Walton Co.	Northwest Florida		
11:23	Q & A	11:23 AM Moderated Audience Participation and Q&A (20 min)				
11:45	BREAK (15-min)					
12:00	12 - 1 PM: Poster Social and Lunch Hour					

## Thank You to our Sponsors!





## 2020 Florida Artificial Reef Summit: November 4 - 6, 2020

Sea Grant			Schedule at a Glance	
UF IFAS I	Extension		On a Screen Near You	2020 FLORIDA ARTIFICIAL REEF SUMMIT
	ų 113 00 1/2		Thursday, November 5	ON A SCREEN NEAR YOU
8:00 AM	We	ebinar Open	s, Check out our Sponsors Exhibit Ha	II and the Poster Showcase!
8:05	Summit Day 2	8:05 AM	Jessica McCawley, FWC	Welcome from FWC
	Welcome and	8:10 AM	Bill Lindberg, University of Florida,	Keynote Addess
	Keynote Address		Emeritus	
8:40	Q & A	8:40 AM	Moderated Audience Participation	
8:55	Focus: Research	8:55 AM	Chris Stallings, University of South	Synthesis of research on paired artificial-
	and Monitoring		Florida	natural reefs
		9:06 AM	Matt Ajemian, Harbor Branch	Challenges and prospects for scientific
			Oceanographic Institute	monitoring of artificial reefs: lessons
				learned from Texas to Florida
		9:15 AM	Alastair Harborne, Florida	The Effects on Natural Reefs of Predatory
			International University	Fish Aggregations Around a Nearby
				Artificial Reef
		9:39 AM	Kerry Flaherty-Walia, FWC	Fish communities associated with natural
				and artificial hard bottom habitats within
				the Tampa Bay estuary
		9:43 AM	Lauren Floyd, Coastal Protection	Artificial Reef Monitoring in Florida: A
			Engineering	Comparison of Recreational and
				Mitigation Reef Monitoring Programs
9:50	Q & A	9:50 AM	Moderated Audience Participation	and Q&A (15 min)
10:05			BREAK (15-min.)	
10:20	Focus: Research	10:20 AM	Avery Paxton, NOAA/NOS	Artificial reefs can be effective tools for
	and Monitoring			fish community enhancement but are not
				one-size-fits-all
		10:31 AM	D'Amy Steward, Duke University	Quantifying spatial distributions & benthic
				footprints of artificial reefs on the SE USA
				continental shelf
		10:39 AM	Mike McCallister, Harbor Branch	Fish Community Assessment
			Oceanographic Inst.	of Mesophotic Artificial Reefs
		10:48 AM	Sara Thanner, Miami-Dade Co.	Re-Evaluation of Module and Boulder
				Reefs: Miami-Dade Co. AR Program
		11:58 AM	Amber Whittle, Florida Aquarium	A Call to Action: Artificial Reefs in Coral
				Reef Restoration
11:05	Q & A	11:05 AM	Moderated Audience Participation	and Q&A (15 min)
11:20			Break (10-min)	
11:30	Focus:	11:30 AM	Christa Court, University of Florida	Measuring economic contributions and
	Socioeconomics			impacts associated with artificial reefs
	and Human			
	Dimensions	11:40 AM	Ed Camp, University of Florida	Effects of ARs on recreational fisheries:
				what we don't know might hurt us
		11:50 AM	Lisa Chong, University of Florida	Spatial considerations can determine net
				socioecological effects of artificial reefs or
				recreational fisheries and their
				management
12:00	Q & A	12:00 PM	Moderated Audience Participation	and Q&A (15 min)



## 2020 Florida Artificial Reef Summit: November 4 - 6, 2020

			Schedule at a Glance	77
UT IFAS I	Extension		On a Screen Near You	2020 FLORIDA ARTIFICIAL REEF SUMMIT
			Friday, November 6	ON A SCREEN NEAR YOU NOVEMBER 4 - 6, 2020
8:00 AM	We	binar Opens	, Check out our Sponsors Exhibit Ha	Il and the Poster Showcase!
8:05 AM	Summit Day 3		Bill Seaman, University of Florida,	Welcome to Day 3 of the Summit
	Welcome		Emeritus	,
8:10	Focus: New	8:10 AM	Victor Blanco, UF/IFAS & Florida	Artificial Reef Monitoring: A Citizen
	Perspectives,		Sea Grant	Science-Based Program in Taylor Count
	Regulation and			Florida.
	Mitigation, Part I	8:19 AM	Chip Baumberger, CSA Ocean	High Resolution Underwater Mapping c
			Sciences, Inc.	the Osborne Tire Reef, Ft. Lauderdale,
				Florida
		8:29 AM	Amelia Castelli, Penalities and	U.S. Customs and Border Protection
			Forfeitures Miami Field Office	Partnering in Support of Florida's Artific
				Reef Program
		8:31 AM	Lance Roddy and Paul Gionis,	Nautical Charting of Artificial Reefs
			NOAA/NOS	
		8:43 AM	Lisa Lovvorn, US Army Corps of	Artificial Reef Federal Regulatory Review
			Engineers	Process
8:55	Q & A	8:55 AM	Moderated Audience Participation	
9:10	Focus: New	9:10 AM	Karen Holloway-Adkins, East Coast	Brevard County Mid-reach Artificial Ree
	Perspectives,		Biologists Inc. and David Snyder,	Turtles, epibiota and fishes
	Regulation and		CSA Ocean Sciences, Inc.	
	Mitigation, Part II			
		9:21 AM	Erik Neugaard, Port Everglades	Overview of Port Everglades Artificial R
			Broward County	and Mitigation Reef Programs
		9:31 AM	Shelby Thomas and Stacy Brown,	Transformative "Art"ificial Reef Project,
			1000 Mermaids	1000 Mermaids Artificial Reef Project
9:43	0.8.4	0.42.414	Mandaustad Audianas Dauticination	
10:00	Q & A	9:43 AIVI	Moderated Audience Participation	
10:00	Focus: Fisheries	10:10 AM	BREAK (10-min) Sean Keenan, FWC-FWRI	The Gulf Fishery Independent Survey of
10.10		10.10 AIVI		Habitat and Ecosystem Resources (G-
	Monitoring and			FISHER) Program
	Management	10:20 AM	Kevin Thompson, FWC-FWRI	Incorporating data from artificial and
		10.20 ANI		natural reefs into indices of relative
				abundance to support assessment and
				management of reef fishes
		10:34 AM	Tiffanie Cross, FWC-FWRI	Assessing Reef Fish Habitat Restoration
		10.34 AM		and Recreational Fishing Enhancement
				Efforts Using Fisheries Dependent
				Monitoring Methods
10:45	Q & A	10:45 AM	Moderated Audience Participation	
11:00	QQA	10.45 AIVI	BREAK (10-min)	
11:10	Focus: Fisheries	11:10 AM	Roy Crabtree, NOAA/NMFS	Artificial reefs: too much of a good thin
± ±.±0	Monitoring and	11.10 ANI		
	Management	11:33 AM	John Walter, NOAA/NMFS	Artificial Structure Implications for
	management	TT:22 MIN		Fisheries Management (and the science
				around it)
	1			

Adjourn by 1:00 PM